Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sumisee

Spiro Makes Your Hair Fall Out Like Crazy!

Hey everyone. I posted in this forum two weeks ago about the time it takes to get clear on spiro and I just want to let everyone know that I stopped taking spironolactone due to a lot a lot of hair shedding and thinning. I was on it for just about 5 months until two days ago when I quit. I have never experienced hair loss and thinning before in my life and mind you I have been on and off birth control pills, 2 rounds of Accutane, and many different anxiety medications which all have hair loss as a possible side effect! I know it was the spiro because it started 1.5-2 months after taking it and I wasn't taking anything else except my synthroid that whole time.

Now im going back on bc pill to help my skin again but I am just afraid that doing so will not allow my hair to grow back. Does anyone know if starting bc pills, soon after quitting spiro, stop your hair from growing back to the way it was pre-spiro? I have never had hair loss going on or off the pill in the past. Any similar experiences?

Share this post


Link to post
Share on other sites

I'm so sorry to hear that! I would have discontinued if I experienced that as well. I have been taking Spiro for about 4 years and have been fortunate not to have any side effects except for weight loss. I would imagine your hair would go back to normal after quitting the medication, but I really don't know for sure. I wish you the best!

Share this post


Link to post
Share on other sites

I am sorry to hear your having that side effect. I've been taking it for 8 months now and haven't had that side effect at all. I can imagine that I would quit it right away if that happened to me too! It's a shame because it really is a godsend for hormonal acne.

I think your hair will go back to normal if it was the mediation causing it. And a good thing is spiro goes out of your system very fast. If I took it tonight by tomorrow night it's completely out of your system so that's a benefit for you. Hang in there and you could try biotin when I was on accutane and I started shedding my hair a bit and I took biotin and it stopped that in its track. But for some people it can cause ance I've heard so be careful!

Share this post


Link to post
Share on other sites

I had the exact same side effect and can no longer take spiro because of it. Your hair should gradually stop falling out and then regrow; at least that's what happened with me.

Share this post


Link to post
Share on other sites

Thank you all for your responses/advice. I really appreciate them!

paigems,

were you on bc pills at the same time or started after you quit spiro? I am planning on going back on them (never experienced hair loss from them) for my acne but I dnt know if the shedding will get even worse. I am very scared at this point! what did you do to help your acne after you quit spiro? I am sorry to bother you with questions but it seems like many women dnt experience hair loss on spiro and I really need someone's advice who went through this awful shedding and thinning of their hair.

Oh and when did your hair stop falling out...after 2 months...3??

Share this post


Link to post
Share on other sites

Like Moonlight,

I have tried biotin this past month but keep going off and on it because I noticed that every time I take it, my skin gets really oily and I get really big cysts on my face then I stop and my skin goes back to how it usually breaks out. So for anyone reading this forum, I want to let you know that biotin can cause you to get a really bad breakout! not everyone experiences it but just pay very very close attention to your skin after you take a biotin pill. it affected my skin w/in the next couple of days of starting it and I am talking about biotin in higher doses. I took 5000 mcg to help my hair and that is what caused the horrible breakout. I still take a multivitamin that has it but only 60 mcg and I never noticed it affecting my skin at all!

Also, for anyone who doesn't experience hair loss on spiro and are waiting for the IB to stop occurring, don't give up. Last week when I was still on the med, my face was actually starting to clear up and dry up. That is why I am so upset that I stopped taking it because my skin was finally beginning to do well but I rather pick my soft curly hair over my skin any day! it made my hair turn lifeless! the biotin was actually contributing to my breakout on spiro or else I could have cleared up sooner I think but who knows that could have been a coincidence.

Share this post


Link to post
Share on other sites

Hi green gables! I have read many of your posts. Thank you for contributing so much to the hormonal acne forum!!! You seem very knowledgeable in this subject! To answer your question, yes I have been on synthroid since I was 12 years old (now 21) so before all the meds I took. Surprisingly, I don't have hair loss from struggling with hypothyroidism even though it is a very common symptom of the disease.

Share this post


Link to post
Share on other sites

Hi green gables! I have read many of your posts. Thank you for contributing so much to the hormonal acne forum!!! You seem very knowledgeable in this subject! To answer your question, yes I have been on synthroid since I was 12 years old (now 21) so before all the meds I took. Surprisingly, I don't have hair loss from struggling with hypothyroidism even though it is a very common symptom of the disease.

Just checking. Any thyroid medication makes self-diagnosing hormone issues extremely hard, because the slightest thyroid change completely changes how your body processes hormones in general, and therefore also changes your reaction to hormone medications.

Edited by Green Gables

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×